Format

Send to

Choose Destination
Vnitr Lek. 2012 Dec;58(12):958-62.

[Toxic hepatitis induced by Polygonum multiflorum].

[Article in Slovak]

Author information

1
Interna klinika Lekdrskej fakulty UK a UN Bratislava, Slovenska republika. adriana.banarova@gmail.com

Abstract

Toxic liver injury is a common cause of acute hepatitis. Here we report a case of 33-year old female with toxic hepatitis caused by unusual agent- extract of chinese plant Polygonum multiflorum. The patient presented with clinical signs of nausea and icterus and laboratory signs of hepatocellular damage following 2 months of readministration of Polygonum mulltiflorum pills. All other causes of hepatocellular damage were excluded. The causality between hepatocellular damage and Polygonum multiflorum ingestion was supported by early recovery after discontinuation, by international scoring system of causality between drug and hepatotoxicity as well as by similarities with other reports from the literature. Considering the growing popularity of herbal products as nutrition supplements we appeal to caution in using these preparations.

PMID:
23691566
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center